Tuesday
Jul052011

Rochelle's Steroid Cream Story

 

 

Hello everyone, I am so very thankful Kelly started her website and now Joey started a website for this less known phenomenon as well. I am very thankful to Kelly, because if it wasn't for her, I would have NEVER figured out what was  wrong with me, and visited Dr. Rapaport. I also would've never met Joey. Joey has been a great support and friend to me through this suffering of the withdrawal, and now thanks to her, more people will learn about this problem, and she will help others as well through her website.


I am 24 years old. I never suffered from eczema as a child or as a teen.  Thank God I had healthy skin most of my life and was comfortable and happy in my skin. It wasn't until 20 years old, that I started getting a little eczema on my eyelids and occasionally on my lips. I suspect now looking back on it, that was from eye make-up and lip glosses I would wear. I was experimenting with a lot of different brands at that time. So I went to the doctor, he pulled out his pocket drug book to see what to prescribe me (he was a general doctor, not a derm. doc.) and he prescribed me "triamcinolone acetonide" ointment (medium potency). I used it only when I got a little eyelid eczema or even on CHAPPED lips, because it moisurized them and made any rash , redness, itch, or dryness vanish- the "magic" of steroids, right? Pfft, "magic". I did this about 3 times a month. When I ran out, I went back to a different doctor, and he refilled for me but for "desonide"-- he said the previous doctor shouldn't have prescribed me triamcinolone for my face because it was too strong for the face! I had been using the triamcinolone for a few months on my face by then! Couldn't believe that dumb previous doctor, he didn't even know about thinning of the skin.


 
A little over a year of using mostly the triamcinolone and a litte desonide, I got a spot of eczema on my neck. I thought, "Hmm...that's really weird". So I put triamcinolone ointment on that and continued for a few months. At that point, when I didn't use it, I started itching really BAD and got eczema spots all over my back and stomach. I was so scared, at 22, I couldn't do anything and wasn't able to have a much of a social life. The doctor put me on 2 rounds of prednisone and kept giving me topical steroids, and he warned me that I might get worse after the prednisone rounds. "GREAT. How is that helpful?", I thought. Sure enough, I was covered after the prednisone courses ran out.  It had spread from my upper body to my legs. I started to think it was "candida" growing in my gut, because I had taken a powerful antibiotic for something else a year prior when it all started. I also believed this because of how much information there was on the internet about it. So all at once, I stopped the steroids, took "nystatin" for what I thought was candida, went on a no sugar diet and was almost clear in 3 months. However, there was NEVER any candida. Everything was just a coincidence. I got clear because I stopped the steroids.


 
I was clear for a good 6 months, really happy, really thankful because I thought I had found my answer and that the skin problems would never come back. Then I got a live-in nursing assistant job with two indoor dogs. I knew I had a minor allergy to dogs (actually never had gotten it until after I used the steroids!). My hands got rashy after I pet them, and living with them, they brought in dust and pollen from playing outside--all of which I was allergic to. So, what do I do? Yep. I started using the corticosteroids again! I even got a new steroid for around my eyes, and steroid drops as well. 



That was from November of last year until now. I kept using it, thinking if I go back on my "candida" regimen, it will go away. Well, it didn't. Of course, I quit the job. I got accepted into nursing school, and prayed so hard to God to give me an answer. I had many people and family members praying for me as well. It's been a nightmare--I know you all know the misery. I remember getting down on my knees one night and praying so hard. Right after that praying, I went onto google, and exhausted after feeling like I searched every possible option, feeling like I've searched the depths of the sea, I wrote the words "red skin syndrome". I never searched these words before. That's when I found Kelly's website, and the articles within it by Dr. Rapaport.


 
I quit for good May 1st of this year, so I've been withdrawing for about 7 weeks. I had to stop going to school. I take hydroxyzine for the instense ITCH and to help sleep at night, oatmeal baths, and virgin coconut oil to moisturize.


  
 
I am keeping all of you current sufferers and even the future sufferers in my thoughts and prayers, and wish blessings for your healing process. I pray and hope that THIS website will bring awareness to this issue and HELP YOU, if you have "worsening eczema". Please keep in mind, that yes, there are allergens in this world that cause true eczema such as food allergies, lotions, make-up, fragrances, soap, laundry detergent, pollen, dust, animal dander, etc. However, if you eliminate those from your environment, you will no longer have eczema. There is also something else that is perpetuating eczema, and in most cases, even CAUSING it-- that is STEROIDS. Eliminate the initial allergens, get off the steroids and endure the withdrawal, and you will be healed. God Bless. If you have any questions or would like to contact me, please click on the contact tab, and I will be more than happy to assist in any way I can.


 
Sincerely, Rochelle
Check out this website.
 
 
 

Page 1 2